I often get asked from my beautiful brides if I could help them with their wedding photography timeline as the timeline is very important them.
So here are a few tips, I always recommend to plan your day around the sunset time as there is nothing better then the magical golden hour and the beautiful light of an amazing sunset and even 15 minutes after the sun has sets, you still will get these magical colours in the sky, so always plan for this as well, while you are planning your big day.
Most venues set the ceremony starting time 2 - 2.5hrs prior sunset.
The timeline that I have created in this blog post is just an example and needs to be adjusted to every single couple and also in which month their are getting married.
SUNSET TIMES ON THE SUNSHINE COAST
Sunset time begin of January 6:44pm and end of January 6:41pm
Sunset time begin of February 6:40pm and end of February 6:19 pm
Sunset time begin of March 6:18pm and end of March 5:47pm
Sunset time begin of April 5:45pm and end of April 5:18pm
Sunset time begin of May 5:18pm and the end of May 5:03pm
Sunset time begin of June 5:03pm and the end of June 5:06pm
Sunset time begin of July 5:07pm and the end of July 5:20pm
Sunset time begin of August 5:21pm and the end of August 5:35pm
Sunset time begin of September 5:35pm and the end of September 5:47pm
Sunset time begin of October 5:48pm and the end of Ocotber 6:04pm
Sunset time begin of November 6:05pm and the end of November 6:26pm
Sunset time begin of December 6:27pm and the end of December 6:44pm
NOW TO YOUR TIMELINE, WHAT WILL BE COVERED
(depending on the coverage you have booked)
BRIDE AND GROOM PREPERATION
The bride and groom preparation photos will be between 1 - 2.5hours prior your ceremony and I normally plan around 1hr for each side (bride and groom).
I will photograph all these little details of the bride’s dress, shoes, jewelry, bouquet and special items. I follow up with shots of the final preparation of the bride and bridesmaids
The bride’s individual portraits are next and special group shots with the bridesmaids and parents. I normally start with the groom first (as he has to be earlier at the venue then the bride) and will do the same, at first some still photos of his jacket, shoes etc. and than the groom getting dressed and than some cheers photos with his best-men and parents.
The ceremony site and it's details will be taken before the bride makes her entrance. I will be there to capture the groom’s reaction along with the emotions of family and friends during the key moments of the service and of course the very first kiss as husband and wife ( a ceremony normally goes for around 30minutes)
FAMILY PHOTOS AND CONGRATULATIONS
I will give you time that your guests can congratulate you and some candid shots will be taken while you talk to your family and friends, after this I will start with the Family and guests group photos (30 - 45minutes)
BRIDE AND GROOM PORTRAIT SESSION
Now we start with our bride and groom (bridal party) portrait session at our pre-discussed photo location (60-90minutes)
The table settings and special details will be taken before guests enter. Then the moment of the bride and groom’s grand entrance and your very first dance together as husband and wife will be captured along with all the key moments of toasts, speeches, cake cutting and the smiles and laughter of friends and family.
I will be there for the bouquet and garter toss (if you have this), the dances and to document the enjoyment on the faces of your friends and family.
WEDDING TIMELINE EXAMPLE FOR SEPTEMBER
12pm - 1pm Groom preparation (1hr + travel time to bride)
1.30 - 2.30pm Bride preparation (1hr)
3.00 - 3.30pm Ceremony (30minutes)
3.30 - 3.45pm Congratulations (15 minutes)
3.45 - 4.15pm Family portraits (30 minutes)
4.15 - 5.45pm Bride Groom and Bridalparty portrait session (90minutes) - Sunset is at 5.35pm
6 - 6.15pm start of Reception
I normally plan between 60 and 90 minutes for the bride and groom portrait session, 60 minutes more likely if you don't have a bridal party and we don't have to travel very far to our pre-discussed photo location. 90 minutes if you have a bridal party and we have to travel to the photo location.
I hope I could help you a little bit with these tips while you are planning your wedding and if you would like to know a little bit more about the sunset and timeline and don't hesitate to contact me, I am alwasy happy to help!!